Dec 11, 2013
Dear Dr. Henry:
I've just turned 50 and over the last few years I've been feeling more and more lethargic, sleeping excessively, have had trouble concentrating (even at work) and no longer find enjoyment in anything, even things I use to enjoy tremendously. I have also stopped having the ability to have erections and my libido is next to zero. My doctor sent me for testosterone level tests and my level was 307. He prescribed me Testim 1% Gel which my insurance quickly rejected because they state they only approve testosterone in any form for people with a level under 300. Absolutely crazy. As if I, at 307, feel better than someone with a 298. Anyway I cannot pay for the gel myself, it's over $500 per month. I have HDAP pay my copays for my other medications and I reached out to them for help but they said they could not pay for the gel because they are a "payor of last resort." So I'm basically screwed right now. I've tried things that Nelson Virgil recommends but they really do not work. I know this is not a medical question really but do you or anyone on this forum know of anyone who will help HIV+ people with such problems pay for testosterone replacement therapy? I'm exhausted, I need help if I'm going to continue to live a normal, 40 hour work week, commute, be active within family, and try to attempt to have a social life.
Thanks for anything you or your colleagues may know of.
Response from Dr. Henry
One option is to try to use 1% testosterone cream/gel from a compounding pharmacy (costs may run about a dollar a day)-the cost of the brand name testesterone gels are outrageous. I cannot endorse a particular compounding pharmacy on this site but there are several that serve large number of HIV+ patients (typical cream comes in 100 gram tube with 1 gram applied daily to scrotum with decent testosterone levels achieved in most cases when measured). KH
PEP- FEVER,chances of HIV?
migraines and Isentress
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Rash After Swallowing Sperm Sign Of HIV AIDS
- Can Antibiotics Cause Vaginal Bleeding?
- Are Chronic Yeast Infection And Swollen Glands Sign Of Hiv?
- Does A Contraceptive Pill Affect A Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.